Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 38, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 8, 2004, 7:17 PM EDT for Erie County, Pennsylvania. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2004, 7:17 PM EDT (23:17 UTC)
- Expired
- May 8, 2004, 8:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Erie County, PA
The radar
The Buffalo radar (KBUF), 129 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2233 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 082317 SVRCLE PAC049-090015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 717 PM EDT SAT MAY 8 2004 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ERIE COUNTY IN NORTHWEST PENNSYLVANIA... * UNTIL 815 PM EDT * AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF ERIE...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ERIE UNION CITY CORRY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4218 8031 4205 8014 4241 7956 4261 7982 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:45 PM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, May 8, 2:45 PM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 245 PM EDT SAT MAY 8 2004 .DISCUSSION... ELEVATED CONVECTION HAS DECREASED LAST FEW HOURS. WEAK OUTLFLOW BOUNDRY HAS SUNK SOUTH ACRS LAKE. WRMFNT IS SHALLOW AND IS OVR EXTREME N OH/NW PA TRYING TO PUSH NWRD. AIRMASS IS DRY AND CAPPED BUT WL WATCH FOR NEW CONVECTION THAT MAY FIRE ON INTERSECTING BOUNDRIES THIS AFTRN AND EARLY TNGT. STILL PLENTY OF LOW LVL SHEAR. MOST LIKELY AREA WL BE EXTREME NE OH/NW PA. ADDITIONAL NEW CONVECTION WL LIKELY FIRE UP TO OUR WEST TNGT. TIMING DIFFICULT TO FCST AND AS USUAL MODELS HAVE A VARIETY OF SOLUTIONS. RUC HAS NEW ACTIVITY DVLPG OVR N INDIANA THIS AFTRN WHILE MOST OTHER MODELS FARTHER WEST AND NOT TILL TNGT. FAVOR THE LATTER SOLUTION BASED ON CURRENT CAPPED ENVIRONMENT OVR MIDWEST. OUTSIDE OF EXTREME NE OH/NW PA WL PROB HAVE TO WAIT UNTIL EARLY MORN HOURS FOR NEXT THREAT OF SHOWERS/STORMS THEN WL LIKELY CROSS EXTREME N PART OF FCST AREA BY DAYREAK AND GFS INDICATES COULD BE A SECOND (WEAKENING?) COMPLEX OF STORMS BY MIDDAY SUNDAY. WL GO WITH HIGHER CHC POPS LATER TNGT AND SUNDAY WITH LIKELY POPS EXTREME NE OH/NW PA. WARM FRONT MAY FINALLY SHIFT WELL NORTH ON MONDAY BUT PLUME OF GULF MOISTURE CURRENTLY OVR TX AND LA APPEARS TO BE HEADED NORTH INTO FCST AREA AND WITH HIGH THETA E AND WARM TEMP/DEWPOINTS AND INCREASING CAPES WILL ALLOW FOR AFTRN STORMS MONDAY. GUIDANCE TEMPS MAY BE TOO WARM SUNDAY BASED ON CLOUDS AND SHOWER ACTIVITY IN AREA BUT SHOULD WARM UP MONDAY. IN THE EXTENDED...COLD FRONT APPEARS TO TRY AND SAG SOUTH AGAIN MON NGT AND TUE AND MAY TAKE A RUN AT GETTING ACRS LAKE ERIE. THEN SHOULD SHIFT BACK NORTH TUE NGT INTO WED. WL TAKE A STAB AT KEEPING TUE NGT THRU WED NGT DRY. ECMWF TRIES TO BACKDOOR FNT SWRD AGAIN THIS WEEKEND WHILE GFS BRINGS A STRONGER PUSH OF CANADIAN AIR ACROSS THE GRTLKS BY SATURDAY SO WL TREND TOWARD DRIER AND SOMEWHAT COOLER WEATHER AT THE END OF THE FCST. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && KOSARIK
Hazardous weather outlook, May 8, 5:18 AM EDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 518 AM EDT SAT MAY 8 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-081200- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 518 AM EDT SAT MAY 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND ERIE AND CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A WARM FRONT LATE THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE. THESE STORMS COULD PRODUCE LARGE HAIL...STRONG WINDS...AND LOCALIZED FLOODING. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE AREA WITH THE BEST POTENTIAL FOR SEVERE WEATHER IS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE REGION THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. DJB
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.